MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. MAXGUARD MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. MAXGUARD MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MP9213-C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that an unspecified number of maxguard multi-fuse extension sets with needleless connector(s) experienced leakage.The following information was provided by the initial reporter: i was in ct with a patient who needed contrast and had to be monitored.The ct alarmed after a few minutes with an occlusion.When we went to investigate and the j-loop had split with blood and contrast leaking everywhere making it very difficult to fix.I don't know if it was due to the contrast or if it was just a fluke but this is the first time i've seen this happen since using them.After speaking with the team leader he said it was the actual tubing was split.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, d.10 returned to manufacturer on: 07/06/2020.Investigation conclusion: it was reported the tubing was split (damaged) while using a contrast machine.Received one used extension set model mp9213-c lot unknown.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components.Visual inspection observed a section of the tubing (p/n tnd0018-5.25) was ruptured or ¿split¿ and deformed near the male luer.Further examination of the affected tubing area was weakened or softened from the damage.Residual red liquid presumed to be contrast was observed within the set.No other anomalies were observed during initial visual inspection.Functional testing could not be performed due to the split tubing.Equipment used (inspection performed on (b)(6)2020) optical ram-cnc, eq08204, calibration due date: (b)(6)2021.A device history record for model mp9213-c could not be performed due to no lot number being provided by the customer.The customer¿s report the tubing was split (damaged) while using a contrast machine was confirmed as received.The root cause of the ruptured tubing was due to the excessive pressure that exceeded that maximum pressure that the model mp9213-c tubing can handle.Model mp9213-c is not intended and rated for high pressure functionality.H3 other text : see h10.
 
Event or Problem Description

Brand Name
MAXGUARD MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key10305828
Report Number9616066-2020-02287
Device Sequence Number860504
Product Code FPA
UDI-Device Identifier10885403236976
UDI-Public10885403236976
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMP9213-C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;